MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0320
Medical Device Problem Codes Break (1069); Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device kd-v411m-0320 was returned for evaluation.The lot number was 1xk with supplementary information number of ¿01¿.(m-bc manufacture date: october 1, 2021) device evaluation, the following were noted: the cutting wire was broken.The broken portion was scorched and melted.The outer diameter of the cutting wire was measured.The result indicated no abnormalities.The length of the coated portion of the cutting wire, and the cutting wire itself presented no abnormalities.There were no missing parts in the subject device.Other abnormalities that could lead to the breakage of the cutting wire were not confirmed.The dhrs (device history records) for this product have been reviewed.No abnormalities were detected in the device history record with the lot number for the following inspection items which related to the reported phenomenon.Length of cutting wire, length of coated portion, operation of cutting wire.The instruction manual (drawing no.Gk6224, revision no.8) contains the following information.Therefore, it would be possible to prevent this event from occurring.Since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the wire is very short, the output is too high or activated while the wire touches metal parts of the endoscope, or the wire is tightened too strong.When the wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the wire will be pushed out toward the papilla or move sideways.If the wire breaks off, stop the output immediately and pull the slider completely to retract the broken wire into the tube.Then withdraw the instrument from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct and/or damage of the endoscope could result.Be sure that the rear end of the cutting wire is extended from the distal end of the endoscope.In case the cutting wire contacts the forceps elevator, insufficient output or unintended tissue injury may occur.Do not activate output while the cutting wire touches the metal parts of the endoscope, or they are being close together.This could burn the tissue and/or damage the endoscope or the instrument.Investigation is ongoing.This report will be supplemented accordingly following investigation completion.
 
Event or Problem Description
It was reported that the knife broke during an est (endoscopic sphincterotomy) procedure.It is unknown whether or not it involves energization.The device was replaced with similar device and the intended procedure was completed.There was no patient harm or injury reported due to the event.No user injury reported.Device evaluation found the coated portion of the cutting wire was torn, and the broken portion was scorched and melted.This report is being submitted for the coated portion of the cutting wire was torn, and the broken portion was scorched and melted (knife wire breakage when energized) found during device return evaluation.
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch (mfr# 8010047 2022 04502).The aware date should be 01-feb-2022.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The investigation replicated and confirmed the reported device problem.A definitive root cause for the reported problem was not established.However, it is probable that the reported device problem occurred according to following mechanism: 1.The forceps elevator of the endoscope was raised.2.When the cutting wire deflects, the coated portion of the cutting wire and the metal part of the distal end of the endoscope come into contact.3.As described in (2), the cutting wire was moved back and forth.This caused the coated portion of the cutting wire to tear.Additionally, the slider was pushed more than needed.This caused the cutting wire to deflect.Olympus will continue to monitor field performance for this device.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13781446
Report Number8010047-2022-04502
Device Sequence Number17070525
Product Code KNS
UDI-Device Identifier04953170183973
UDI-Public04953170183973
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V411M-0320
Device Lot Number1XK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date03/16/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown